Alert archive / South Dakota / Snow Advisories in 2007
Snow Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this snow advisory at Nov 30, 2007, 3:57 PM CST for 16 counties in South Dakota. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 3:57 PM CST (21:57 UTC)
- In effect from
- Dec 1, 2007, 6:00 AM CST
- Expired
- Dec 1, 2007, 9:24 PM CST
- In force
- 15 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 98 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this snow advisory went out at Nov 30, 10:58 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Nov 30, 10:58 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1058 AM CST FRI NOV 30 2007
.UPDATE...
THE FORECAST FOR TODAY LOOKS ON TRACK FOR THE MOST PART. WITH A
LACK OF CLOUD COVER OVER THE AREA...AND CLOUDS NOT ANTICIPATED TO
MOVE INTO THE SOUTHWEST CWA UNTIL LATE THIS AFTERNOON/EARLY
EVENING...RAISED HIGHS JUST A TAD. OTHERWISE...PRETTY MUCH LEFT
EVERYTHING ELSE ALONE THROUGH EARLY THIS EVENING...WITH FOCUS
THEREAFTER TURNING TO THE WINTER STORM SYSTEM FOR TOMORROW. WILL
BE REFRESHING WINTER STORM WATCH THIS MORNING...THEN WILL DECIDE
ON POTENTIAL WARNINGS OR ADVISORIES FOR THE AFTERNOON FORECAST
PACKAGE.
UPDATED AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION...
.SHORT TERM...THROUGH SUNDAY MORNING
THIS PERIOD DISCUSSION IS FOCUSED ON A DEVELOPING WINTER STORM BUT FIRST...
CLEAR SKIES THIS MORNING WITH HIGH PRESSURE OVERHEAD. H85
TEMPERATURES AS LOW AS -18C...BUT SOME WARMING AT THIS LEVEL
THROUGHOUT THE DAY WILL COMBINE WITH FAVORABLE WESTERLY WINDS FOR
SOME MIXING OF WARMER AIR ALOFT. THEREFORE WILL SEE A TEMPERATURE
GRADIENT FROM SOUTHCENTRAL TO NORTHEAST. WILL BE AN ISSUE IF
CLOUD COVER FROM APPROACHING SYSTEM ARRIVES EARLY AND INHIBITS
DIURNAL HEATING. TEMPERATURES TONIGHT SUFFER THE SAME ISSUE...AS
CLOUDS OVERSPREAD THE REGION...THINKING IS IN CENTRAL SD
TEMPERATURES SLOW TO DROP OFF DUE TO CLOUD COVER AND SOUTHEAST
BREEZE...WHILE IN NORTHERN SD/WESTERN MN...WILL GET
RADIATING/FORMATION OF SHALLOW INVERSION BEFORE CLOUDS MOVE IN.
FOR SATURDAYS STORM SYSTEM...PWAT ANOMALIES BEGIN INCREASING FROM
THE SOUTH...WITH A PEEK OF 3 TO 4 STANDARD DEVIATIONS ABOVE THE
CLIMATOLOGICAL MEAN IN SOUTHEAST SD. FOR THE CWA...MORE LIKE 2 TO
3 BUT CERTAINLY IMPRESSIVE. THAT TRANSLATES TO MODEL PWAT VALUES
UPWARDS OF 3/4 OF AN INCH. THROUGH LENGTH OF EVENT...FORECAST
NOMOGRAMS SUGGEST AN ALL SNOW EVENT FOR THE CWA. ONLY ONE
ISSUE...NAM 12 AND A GFS ENSEMBLE OUTLIER SUGGEST AN EVEN FURTHER
NORTH TRACK OF LOW...WHICH COULD PUT OUR SOUTHCENTRAL COUNTIES
INTO AN ICE PELLETS/SNOW MIX. THIS IS UNLIKELY A
SCENARIO...DESPITE THE NORTHWARD TREND THAT CONTINUES FROM RUN TO
RUN. WILL LEAVE FORECAST AS ALL SNOW AS RECENT TREND IN FURTHER
NORTHWARD TRACK BECOMING MINIMAL NOW THAT WE ARE GETTING CLOSER TO
THE EVENT...BUT WARRANTS MENTIONS SINCE MIXED WINTER WEATHER IS
ONLY A CWA AWAY.
FOR POPS/QPF/SNOW TOTALS...MINOR ADJUSTMENTS SINCE GOING FORECAST
IN LINE WITH CURRENT MODELS SAVE NAM 12. WILL SEE A RAPID DROP OFF
IN SNOWFALL AS ISENTROPIC DOWNGLIDE SETS UP ACROSS THE REGION
BETWEEN 03Z AND 09Z SUNDAY. ONLY ISSUE WILL BE LINGERING MOISTURE UNDER
INCREASINGLY STEEP LAPSE RATES AFTER 06Z SUNDAY ACROSS THE EASTERN
THIRD OF THE CWA. THUS WILL LEAVE MENTION OF SNOW SHOWERS THROUGH
MUCH OF SUNDAY MORNING.
.LONG TERM...SUNDAY THROUGH THURSDAY
MEDIUM RANGE STARTS OFF WITH A WESTERN CONUS RIDGE AND EASTERN
CONUS TROF. THEN THE MID LEVEL PATTERN APPEARS TO GO THROUGH A
RETROGRESSIVE PERIOD AS RIDGE MOVES WEST ALLOWING FOR CLIPPER-LIKE
SYSTEMS TO DROP INTO THE CENTRAL CONUS. THERE IS SOME AGREEMENT
WITH FIRST SYSTEM ON TUESDAY AND TUESDAY NIGHT. AFTER THAT TIME
PERIOD I HAVE LITTLE FAITH IN TIMING THESE SYSTEMS AND THUS THE
FORECAST WILL REMAIN DRY AFTER TUESDAY NIGHT.
AS FOR TEMPERATURES...SNOW RECEIVED THIS WEEKEND WILL MAKE THE
LONG RANGE TEMPERATURES TOUGH. THUS DID NOT STRAY TOO MUCH FROM
INHERITED FORECAST ALTHOUGH TRENDED TOWARD HPC GUIDANCES LOWS ON A
COUPLE OVERNIGHT PERIODS WHERE IT LOOKED LIKE LOW LEVEL WINDS
WOULD KEEP TEMPERATURES FROM FALLING OFF TOO MUCH.
&&
.AVIATION...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH AROUND 06Z THIS
EVENING. MID/HIGH CLOUDS WILL INCREASE FROM THE SOUTH DURING THE
AFTERNOON OUT AHEAD OF AN APPROACHING STORM SYSTEM WITH CIGS
BECOMING SCT-BKN. DURING THE DAY SATURDAY...SN EXPECTED TO SPREAD
ACROSS THE REGION WITH CIGS FALLING TO MVFR/IFR. +SN COULD OCCUR
AT TIMES WITH VSBYS FALLING BELOW 1SM.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-GRANT-
HAMLIN-HAND-LYMAN-MARSHALL-ROBERTS-SPINK.
MN...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR BIG STONE-TRAVERSE.
&&
UPDATE...ECKSTEIN
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...TMTHazardous weather outlook, Nov 30, 4:39 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 439 AM CST FRI NOV 30 2007 SDZ003>005-009-010-015>017-033>036-045-011045- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES- 439 AM CST FRI NOV 30 2007 /339 AM MST FRI NOV 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW ARE POSSIBLE LATE TONIGHT AHEAD OF AN APPROACHING STORM SYSTEM. A DUSTING TO AN INCH IS POSSIBLE...HOWEVER THE BULK OF SNOW ACCUMULATION WILL OCCUR DURING THE DAY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL TRACK ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST THIS WEEKEND...PRODUCING WIDESPREAD SNOWFALL ACROSS SOUTH DAKOTA. SNOW WILL BEGIN FALLING IN PORTIONS OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA LATE FRIDAY NIGHT...WITH THE BULK OF THE ACCUMULATING SNOW BEGINNING SATURDAY MORNING...AND TAPERING OFF BY LATE SATURDAY NIGHT. AT THIS TIME...THE HEAVIEST PERIOD OF SNOW IS EXPECTED DURING THE EARLY AFTERNOON HOURS ON SATURDAY...WITH THE HEAVIEST SNOWFALL EXPECTED IN SOUTHERN...SOUTHEASTERN...AND EASTERN SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-037-048-051-011045- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HAND-LYMAN-BUFFALO- 439 AM CST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW ARE POSSIBLE LATE TONIGHT AHEAD OF AN APPROACHING STORM SYSTEM. A DUSTING TO AN INCH IS POSSIBLE...HOWEVER THE BULK OF SNOW ACCUMULATION WILL OCCUR DURING THE DAY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL TRACK ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST THIS WEEKEND...PRODUCING WIDESPREAD SNOWFALL ACROSS SOUTH DAKOTA. SNOW WILL BEGIN FALLING IN PORTIONS OF CENTRAL AND NORTHEASTERN SOUTH DAKOTA LATE FRIDAY NIGHT...WITH THE BULK OF THE ACCUMULATING SNOW BEGINNING SATURDAY MORNING...AND TAPERING OFF BY LATE SATURDAY NIGHT. AT THIS TIME...THE HEAVIEST PERIOD OF SNOW IS EXPECTED DURING THE EARLY AFTERNOON HOURS ON SATURDAY...WITH THE HEAVIEST SNOWFALL EXPECTED IN SOUTHERN...SOUTHEASTERN...AND EASTERN SOUTH DAKOTA. A WINTER STORM WATCH IS IN EFFECT FROM 6AM CST SATURDAY THROUGH 6AM SUNDAY ACROSS THE AREA...WITH THE POTENTIAL FOR SNOWFALL TOTALS TO EXCEED 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:57 PM CST | Winter Storm Warning | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 29 hr |
| Nov 30, 3:57 PM CST | Winter Weather Advisory | ABR | Buffalo, Jones, Lyman | 29 hr |
Nearby
Snow Advisories in South Dakota, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.